# SDR 2012FA0000025

- Difficulty date: January 5, 2012
- Submitted: January 13, 2012
- Operation: General aviation
- Aircraft: N68VT
- Make and model: Cessna 182L
- Aircraft serial: 18259023
- Engine: Cont O520*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part serial: 6593521
- Condition: Peeling
- Location: Nr 5
- Part time: 177 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

METAL PARTICLES WERE FOUND IN OIL FILTER DURING OIL CHANGES, APPROX 100 HRS AFTER MAJOR O/H.  ALL CYLINDERS WERE REMOVED AND INSPECTED.  FOUND NR 5 CYLINDER NICKLE PLATING PEELING AT THE BASE OF THE CYLINDER.  PISTON AND RINGS WERE SCUFFING THE PEELING AREA CREATING PARTICLES IN THE OIL.  ENGINE HAS BEEN REMOVED FROM SERVICE AND DISASSEMBLED FOR CONTAMINATION INSP.
